Alert archive / Nebraska / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 20, 2024, 6:50 PM CDT for Brown County, Rock County, Nebraska. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2024, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 21, 2024, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:57 PM CDT | RAIN 5 | 3 S Ainsworth, NE | |
| Jun 20, 7:35 PM CDT | FLASH FLOOD | Long Pine, NE | Reports of Conty roads washing out south of town. Bone Creek is out of the banks and water is nearing cabins near the creek. |
| Jun 20, 7:54 PM CDT | RAIN 0.82 | Ainsworth, NE | Report of 0.82 inches of rainfall in 25 minutes. |
| Jun 20, 8:50 PM CDT | RAIN 4.2 | 6 Se Long Pine, NE | Storm total rainfall as of 8:50 PM CT. |
| Jun 20, 9:00 PM CDT | RAIN 4.2 | 6 Se Long Pine, NE | |
| Jun 20, 9:31 PM CDT | FLASH FLOOD | Long Pine, NE | Washed out roads along Hidden Paradise area located on the southwest part of Long Pine. There was also a mudslide along a hillside in the Paradise area, with a tree down and some rocks in the road, dirt roadways washed out. Long Pine creek is bankfull. Richard |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
360
WGUS53 KLBF 202350
FFWLBF
NEC017-149-210600-
/O.NEW.KLBF.FF.W.0006.240620T2350Z-240621T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
650 PM CDT Thu Jun 20 2024
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
East Central Brown County in north central Nebraska...
Central Rock County in north central Nebraska...
* Until 100 AM CDT Friday.
* At 650 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ainsworth, Bassett, Long Pine and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4255 9994 4259 9983 4260 9952 4260 9950
4261 9926 4242 9926 4242 9966 4242 9995
FLASH FLOOD...RADAR INDICATED
$$
Taylor3 follow-up statements
066
WGUS73 KLBF 210231
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
931 PM CDT Thu Jun 20 2024
NEC017-149-210600-
/O.CON.KLBF.FF.W.0006.000000T0000Z-240621T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Rock NE-
931 PM CDT Thu Jun 20 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY FOR
EAST CENTRAL BROWN AND CENTRAL ROCK COUNTIES...
At 931 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 7 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ainsworth, Bassett, Long Pine and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4255 9994 4259 9983 4260 9952 4260 9950
4261 9926 4242 9926 4242 9966 4242 9995
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR AND 15 MINUTES
$$
Roberg458
WGUS53 KLBF 210443
FFWLBF
NEC017-149-210900-
/O.EXT.KLBF.FF.W.0006.000000T0000Z-240621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1143 PM CDT Thu Jun 20 2024
The National Weather Service in North Platte has extended the
* Flash Flood Warning for...
East Central Brown County in north central Nebraska...
Central Rock County in north central Nebraska...
* Until 400 AM CDT.
* At 1143 PM CDT, Gauge reports indicated between 3 and 7 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ainsworth, Bassett, Long Pine and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4255 9994 4259 9983 4260 9952 4260 9950
4261 9926 4242 9926 4242 9966 4242 9995
FLASH FLOOD...GAUGE INDICATED
$$
Roberg583
WGUS73 KLBF 210857
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
357 AM CDT Fri Jun 21 2024
NEC017-149-210907-
/O.EXP.KLBF.FF.W.0006.000000T0000Z-240621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Rock NE-
357 AM CDT Fri Jun 21 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING
FOR EAST CENTRAL BROWN AND CENTRAL ROCK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 700 AM CDT Saturday for a
portion of north central Nebraska.
&&
LAT...LON 4255 9994 4259 9983 4260 9952 4260 9950
4261 9926 4242 9926 4242 9966 4242 9995
$$
ButtlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:37 PM CDT, 4 hours 13 minutes earlier. Its key messages:
- Thunderstorm chances, and the potential for severe thunderstorms and heavy rain, will be the focus both today and Friday.
- Rain chances diminish this weekend with a return to warmer temperatures.
- Above normal temperatures really take hold by Monday when far southwest Nebraska could approach 100F.
Area forecast discussion, Jun 20, 2:37 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 237 PM CDT Thu Jun 20 2024 .KEY MESSAGES... - Thunderstorm chances, and the potential for severe thunderstorms and heavy rain, will be the focus both today and Friday. - Rain chances diminish this weekend with a return to warmer temperatures. - Above normal temperatures really take hold by Monday when far southwest Nebraska could approach 100F. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 233 PM CDT Thu Jun 20 2024 A warm front is lifting northward across western and north central Nebraska this morning. By late this afternoon, it will extend eastward along the NE/SD border from a deepening area of low pressure across the Nebraska Panhandle. Scattered thunderstorms are expected to develop mid-afternoon across eastern WY within a moist up-slope environment. Initially, supercells will likely be the mode, but storms should quickly organize into a line segment as it tracks across the Panhandle into northwest Nebraska early this evening. Strong winds appears to be the main threat though some hail could accompany the stronger updrafts. Storms intensity should diminish by late evening as they progress across north central Nebraska into less favorable instability. Still, heavy rainfall may occur in this area, as PWATS climb and exceed the 90th %tile as Gulf moisture surges northward and the southerly LLJ increases. The better focus may end up being north of the border in SD however, near the nose of the LLJ. Surface low pressure will develop southward into northeast CO during the day Friday. A warm front will extend northeastward from the low across southwest into north central Nebraska. This front will become the focus for scattered afternoon thunderstorm development. The overall shear profiles will be a little less than today, but still favorable for storm organization. This will be especially true across portions of far north central Nebraska where surface winds will be locally backed. A few supercells will be possible early on, especially near and just north of the warm front. Other higher based more multicell type develop may occur across the Sandhills into southwest Nebraska. The focus then becomes the potential for heavy rainfall Friday night as the southerly LLJ once again increases. Focus may again be more north in SD but will need to be monitored. Cold front then crosses the area late Friday night into Saturday morning. This will shift precipitation chances east of the area Saturday into Saturday night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 233 PM CDT Thu Jun 20 2024 Ridging aloft takes hold across the southern plains into the desert southwest from Sunday into most of next week. This puts our area beneath west or northwest flow aloft. This is a warm and drier pattern. In fact a very warm day is expected Monday when portions of southwest Nebraska could see highs topping out in the lower 100s. A weak cold front then settles south through the area Tuesday into Wednesday bringing temperatures back to near average. Regarding precipitation chances, as mentioned this looks to be a drier pattern, but still may see some isolated thunderstorm develoment which is common in a west-northwest flow aloft pattern. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1234 PM CDT Thu Jun 20 2024 Cloud heights will lifts this afternoon with mainly VFR conditions except across the far north where MVFR conditions will be seen to include portions of the north central. Convection will redevelop in the west this evening with a line of showers and thunderstorms to move east around 35 mph. Short term models are consistent in the line forming although eventual radar will be telling with the main area of convection to focus generally north of Interstate 80 this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Keck
Hazardous weather outlook, Jun 20, 2:47 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 247 PM CDT Thu Jun 20 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 247 PM CDT Thu Jun 20 2024 /147 PM MDT Thu Jun 20 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms are expected to develop east into the eastern Nebraska Panhandle this evening with a line to move east northeast through midnight. A slight risk for severe thunderstorm development continues tonight across the eastern Nebraska Panhandle and northeast, north of a line from Ogallala to Chappell and O'Neill. A marginal risk for severe thunderstorms then extends south to a line near Imperial northeast through Westerville. Main hazards tonight will be large hail and damaging winds. There is an excessive rainfall outlook across the north with the greatest risk over much of Boyd County as thunderstorms redevelop this evening and move east overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible, mainly Friday afternoon and evening, mainly north of a line from Imperial to Ansley. Large hail and damaging winds are the main threats. In addition, heavy rain is possible over north central Nebraska. Next week temperatures will again approach 100 degrees especially over portions of far southwestern Nebraska on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed in portions of the eastern Panhandle and north tonight.
In the hours before
Special weather statement, Jun 20, 4:05 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
405 PM CDT Thu Jun 20 2024
NEZ005-008-202145-
Brown NE-Eastern Cherry NE-
405 PM CDT Thu Jun 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHERRY AND CENTRAL
BROWN COUNTIES THROUGH 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Johnstown, or 21 miles west of Ainsworth, moving east
at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ainsworth, Johnstown, Wood Lake, and Antelope Peak.
This includes Highway 20 between mile markers 222 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4240 10030 4255 10045 4276 9993 4248 9973
TIME...MOT...LOC 2105Z 250DEG 28KT 4253 10027
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergLocal storm report, Jun 20, 5:25 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
525 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Hail 5.5 SW Johnstown 42.52N 100.13W
06/20/2024 M1.00 Inch Brown NE Public
0510 PM Hail 7 S Ainsworth 42.45N 99.86W
06/20/2024 M1.50 Inch Brown NE Public
&&Local storm report, Jun 20, 5:56 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
556 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Tornado 8 S Long Pine 42.42N 99.70W
06/20/2024 Brown NE Fire Dept/Rescue
Tornado confirmed on the ground by Fire
Chief and was reported as rain wrapped.
&&Local storm report, Jun 20, 6:37 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
637 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Tstm Wnd Gst 2 W Ellsworth 42.06N 102.32W
06/20/2024 M65 MPH Sheridan NE CO-OP Observer
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:05 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Jun 20, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 45 min |
| Jun 20, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 52 min |
| Jun 20, 4:49 PM CDT | Tornado Warning | LBF | Brown | 41 min |
| Jun 20, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 48 min |
| Jun 20, 5:29 PM CDT | Tornado Warning | LBF | Brown, Rock | 46 min |
| Jun 20, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jun 20, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 68 min |
| Jun 20, 6:16 PM CDT | Tornado Warning | LBF | Rock | 44 min |
| Jun 20, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 55 min |
| Jun 20, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.